Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 30, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 7, 2020, 4:57 PM EDT for Muskingum County, Noble County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2020, 4:57 PM EDT (20:57 UTC)
- Expired
- Apr 7, 2020, 5:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Muskingum County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 146 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:43 PM EDT, 14 minutes earlier.
Area forecast discussion, Apr 7, 4:43 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 443 PM EDT Tue Apr 7 2020 .SYNOPSIS... Severe thunderstorms will be possible this afternoon and overnight, with large hail and strong winds. Additional rain is expected Thursday with a cold front before dry weather returns this weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Scattered showers and a few thunderstorms (mainly south of I 70) will continue until shortwave ridging ensues this evening. Any storms that fire may rotate in the high shear environment with the resulting more efficient updrafts supporting some large hail and eventual damaging downdraft. Slight, to enhanced severe risk thus continues. A sfc cold front should initiate more linear coverage of convection upstream across Eastern Michigan late this evening, dropping southeast into the Ohio Valley late tonight into early Wednesday morning. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... Mid-morning Wednesday shortwave ridging will ensue coincident with a brief dry period and above normal temperature. Late Wednesday a positively tilted trough North of the Great Lakes will drag a robust cold front through the area with another round of precipitation possible through the overnight into Thursday. Much colder air will arrive behind the front and may prompt a change to snow Thursday night. At this time, only minor-to- trace accumulations are expected north of I-80. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Shortwaves embedded in NW flow will bring the chance for rain/mixed with snow showers and cold temperature Friday. At this time little to no accumulation is expected. High pressure returns Saturday, returning dry weather through much of the weekend. Crossing low pressure and upper troughing will return rain chances late this weekend into early next week. Temperature will moderate back to the seasonal norm through the weekend. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... A crossing shortwave interacting with a warm front continues to generate sct shra/tsra this aftn. Shortwave ridging is expected to suppress this eve, but another more widespread round of convection is anticipated with the disturbance tonight. Expect period restrictions or the TAF period with improvement on Wednesday via building high pres. .Outlook... Expect conditions to degrade once again with a cold front approach and passage on Thursday. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Apr 7, 12:31 PM EDT, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1231 PM EDT Tue Apr 7 2020 MDZ001-PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012-021- 509>514-081645- Garrett-Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA- Beaver-Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Westmoreland Ridges-Fayette-Fayette Ridges-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1231 PM EDT Tue Apr 7 2020 This Hazardous Weather Outlook is for western Maryland, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Thunderstorms are expected through late tonight. A Slight Risk for severe storms is possible beginning this afternoon through early Wednesday, with damaging winds and large hail being the primary threats. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-081645- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe- 1231 PM EDT Tue Apr 7 2020 This Hazardous Weather Outlook is for east central Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms are expected today through late tonight. An Enhanced Risk for severe storms is possible beginning this afternoon through early Wednesday, with damaging winds and large hail being the primary threats. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Apr 7, 4:21 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
421 PM EDT Tue Apr 7 2020
OHZ057-072045-
Muskingum-
421 PM EDT Tue Apr 7 2020
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT SOUTHERN MUSKINGUM COUNTY...
At 421 PM EDT, a strong thunderstorm was located near South
Zanesville, or near Zanesville, moving east at 20 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Zanesville... South Zanesville...
North Zanesville... Philo...
Pleasant Grove... Fultonham...
Cannelville... Chandlersville...
Ruraldale... Bridgeville...
Duncan Falls... East Fultonham...
This includes Interstate 70 in Ohio between mile markers 145 and
164.
LAT...LON 3995 8220 3997 8220 4005 8184 3976 8179
3977 8208 3982 8208 3982 8216 3985 8217
3991 8216 3991 8219
TIME...MOT...LOC 2021Z 254DEG 19KT 3991 8209Special weather statement, Apr 7, 4:50 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
450 PM EDT Tue Apr 7 2020
OHZ057-058-068-072115-
Guernsey-Noble-Muskingum-
450 PM EDT Tue Apr 7 2020
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL
AND GUSTY WIND WILL AFFECT SOUTHWESTERN GUERNSEY...SOUTHERN MUSKINGUM
AND WEST CENTRAL NOBLE COUNTIES...
At 449 PM EDT, strong thunderstorms were clustered 10 miles north of
McConnelsville, moving southeast at 10 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Philo... Cumberland...
Ruraldale... Cannelville...
High Hill... Duncan Falls...
Chandlersville... East Fultonham...
Blue Rock State Park...
LAT...LON 3992 8191 3983 8157 3974 8164 3975 8164
3977 8207 3982 8208 3982 8216 3983 8217
TIME...MOT...LOC 2049Z 294DEG 7KT 3981 8185The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:21 PM EDT | Special Weather Statement | PBZ | Muskingum | 24 min |
| Apr 7, 4:50 PM EDT | Special Weather Statement | PBZ | Muskingum | 25 min |
| Apr 7, 5:19 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 26 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.